MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G09765
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 03/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an ultrathane mac-loc locking loop multipurpose drainage catheter separated during a pericardiocentesis procedure for a female patient.During the catheter insertion into the pericardial space, the blue flexible stiffener fractured within the catheter after successful placement.The entire device was removed, necessitating reinsertion.The registered nurse (rn) reported that the procedure was prolonged, as the patient required additional sedation and experienced discomfort.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
D2a - common device name: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy d2b - additional product code: gbo; lje e1 - phone number: (b)(6), postal code: (b)(6).H3 - device evaluated by mfg? - device evaluation anticipated but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: d4 - model #, catalog #, lot #, expiration date, udi; e3; h4.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation: evaluation: it was reported that the flexible stiffener from an ultrathane mac-loc locking loop multipurpose drainage catheter separated during a pericardiocentesis procedure.After the catheter was inserted into the pericardial space, the blue flexible stiffener fractured within the catheter.The entire device was removed, necessitating reinsertion.The registered nurse (rn) reported that the procedure was prolonged, as the patient required additional sedation and experienced discomfort.No other adverse effects or additional procedures were reported.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications, as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.One device was returned in a used and damaged condition.The flexible stiffener exhibited kinks, material elongation, jaggedness at the distal tip, and a fractured section measuring approximately 44.4 cm in length found within the catheter lumen, which also contained dried biological matter and exhibited material elongation.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and related subassembly lots revealed no relevant recorded non-conformances.A complaint history search identified no other complaints associated with this lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook reviewed the product labeling.The product ifu, [t_multi2_rev1] "multipurpose drainage catheter.Provides the following information: "precautions: when inserting a stiffening cannula into a catheter with a retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture.Instructions for use: ¿under fluoroscopic control, perform standard techniques for placement of percutaneous draining catheters, either by seldinger access or trocar access.-once the catheter is in the desired location, remove any wire guides, trocars, or stiffeners, allowing the catheter to for its configuration.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if the package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from the package, inspect the product to ensure no damage has occurred." based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that this complaint was due to component failure without a manufacturing or design deficiency.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21563915
Report Number1820334-2025-00238
Device Sequence Number4375245
Product Code FGE
UDI-Device Identifier00827002097650
UDI-Public(01)00827002097650(17)270215(10)15898776
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K173035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09765
Device Catalogue NumberULT8.5-38-45-P-6S-CLM-RH
Device Lot Number15898776
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer03/14/2025
06/16/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date03/26/2025
07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale